Some of my acne marks (dried out pimple that never popped) are still visible after 3 months. Just a darkish red mark. How come they are not going away? They usually dissappear after 2 weeks. It has been 3 months. Is it because of accutane that the marks are still here? The dots are small but very visible. They get real red after I was my face. Not sure what to make of this. Thanks!
Red Marks on Accutane?
Doctor Answers (2)
Red marks on Accutane
Actually what happens is that most people don't realize how much PIH (post inflammatory hyperpigmentation) they have, until they are on Accutane and they begin to see overall acne clearing. When acne is present you don't notice the PIH. As the active acne goes away, you will notice the PIH more. Over time, this will go away, but it takes a long time. Remember to use a good moisturizer and keep the skin moist, as well as a daily sunscreen. Dryness and sunburns make the PIH worse.
Red marks after Accutane
It is not uncommon for people to have persistant marks, either red or brown, after ance. The red marks represent persistent erythema and the brown marks are called post inflammatory hyperpigmentation. These spots usually last much longer than acne lesions do, weeks to month, but they eventually go away. It is unlikely that Accutane was the cause.
Web reference: http://www.aglowdermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.